Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 7:27 PM CDT for 4 counties in Kansas. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 7:27 PM CDT (00:27 UTC)
- Expired
- May 10, 2014, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Greenwood County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 97 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:48 PM CDT | HAIL 1 | Piedmont, KS | |
| May 10, 8:01 PM CDT | HAIL 1.75 | Severy, KS | |
| May 10, 8:16 PM CDT | TORNADO | 4 Nw Severy, KS | BRIEF ROPE TORNADO WAS REPORTED. |
| May 10, 8:16 PM CDT | TORNADO | 4 Nw Severy, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS53 KICT 110027
SVRICT
KSC015-073-205-207-110130-
/O.NEW.KICT.SV.W.0066.140511T0027Z-140511T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 830 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
NORTHEAST OF LATHAM...AND MOVING EAST AT 25 MPH. ANOTHER SEVERE
THUNDERSTORM IS LOCATED NORTH OF SEVERY AND MOVING EAST. THIS
WARNING REPLACES THE PREVIOUS WARNING FOR GREENWOOD COUNTY.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...FALL RIVER...TORONTO...PIEDMONT...EUREKA
AIRPORT...CLIMAX...COYVILLE AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9652 3758 9653 3758 9661 3783 9669
3791 9579 3760 9575
TIME...MOT...LOC 0026Z 264DEG 23KT 3768 9647
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
BILLINGS WRIGHT3 follow-up statements
384
WWUS53 KICT 110049
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT SAT MAY 10 2014
KSC015-110059-
/O.CAN.KICT.SV.W.0066.000000T0000Z-140511T0130Z/
BUTLER KS-
749 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3761 9652 3784 9652 3791 9579 3760 9575
TIME...MOT...LOC 0049Z 268DEG 25KT 3764 9634
$$
KSC073-205-207-110130-
/O.CON.KICT.SV.W.0066.000000T0000Z-140511T0130Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
749 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WOODSON...NORTHWESTERN WILSON AND SOUTHERN GREENWOOD COUNTIES UNTIL
830 PM CDT...
AT 748 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SEVERY...AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUREKA...SEVERY...FALL RIVER...TORONTO...EUREKA AIRPORT...CLIMAX...
COYVILLE AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9652 3784 9652 3791 9579 3760 9575
TIME...MOT...LOC 0049Z 268DEG 25KT 3764 9634
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
DARMOFAL449
WWUS53 KICT 110105
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT SAT MAY 10 2014
KSC073-205-207-110130-
/O.CON.KICT.SV.W.0066.000000T0000Z-140511T0130Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
805 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WOODSON...NORTHWESTERN WILSON AND SOUTHERN GREENWOOD COUNTIES UNTIL
830 PM CDT...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEVERY...AND
MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...TORONTO...COYVILLE AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9638 3785 9639 3791 9579 3760 9575
TIME...MOT...LOC 0105Z 268DEG 25KT 3764 9620
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
DARMOFAL657
WWUS53 KICT 110123
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT SAT MAY 10 2014
KSC073-205-207-110130-
/O.CON.KICT.SV.W.0066.000000T0000Z-140511T0130Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
823 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WOODSON...NORTHWESTERN WILSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 830 PM CDT...
AT 822 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL RIVER...
AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TORONTO...COYVILLE AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9621 3787 9620 3791 9579 3760 9575
TIME...MOT...LOC 0124Z 268DEG 25KT 3764 9603
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:59 PM CDT, 28 minutes earlier.
Area forecast discussion, May 10, 6:59 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT SAT MAY 10 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER MIDNIGHT. FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS. INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE OF CONVECTION FOR MUCH NEEDED RAINFALL. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE EASTERN CONUS. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 658 PM CDT SAT MAY 10 2014 A COMPLICATED TAF FORECAST...AS CONVECTION CONTINUES OVER SRN KS FROM NEAR KIAB INTO THE FLINT HILLS. THIS DIURNALLY DRIVEN CONVECTION CONTINUES TO DEVELOP IN THE WARM MOIST SECTOR...AND MOVES E-NE AWAY FROM THE KICT TAF SITE. WILL KEEP A VCTS IN FOR KICT AS TSRA KEEPS REDEVELOPING WITHIN 25 MILES OF KICT. CONVECTION OVER THE FLINT HILLS MAY MOVE EAST-NORTHEAST TOWARDS THE KCNU AREA...SO WILL GO WITH VCTS FOR THIS TAF SITE AS WELL. THINK MOST OF THE THIS CONVECTION WILL STAY NW OF KCNU. AS SFC WINDS DECOUPLE IN THE LOW LAYERS ACROSS SRN KS TONIGHT...COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP AS LOW LEVEL JET AROUND 2K FEET INCREASES TO 40 KTS. THE WARM MOIST AIR WILL CONTINUE TO SURGE NORTH DURING THE OVERNIGHT HOURS...WITH LOW LEVEL MOISTURE LEADING TO A SCT-BKN MVFR TO IFR CIG FOR THE KICT/KHUT TAF SITES. COULD ALSO SEE THIS LOW CLOUD DECK MOVE AS FAR NORTH AS KSLN/KRSL...BUT WILL KEEP THIS CLOUD DECK SCT FOR NOW. NEXT CONCERN WILL BE A COLD FRONT EXPECTED TO MOVE INTO CENTRAL KS FOR SUN AFTN. AS THIS BOUNDARY MOVES INTO CENTRAL KS...COULD SEE TSRA DEVELOP ALONG IT BY AROUND 21Z/SUN. WILL GO WITH A VCTS FOR KRSL/KSLN FOR THIS CHANCE. KETCHAM && .FIRE WEATHER... ISSUED AT 205 PM CDT SAT MAY 10 2014 STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 56 64 / 20 20 60 40 HUTCHINSON 65 91 52 60 / 20 40 70 30 NEWTON 66 89 54 62 / 30 30 70 50 ELDORADO 67 88 59 64 / 40 10 70 60 WINFIELD-KWLD 69 90 60 67 / 30 10 60 50 RUSSELL 61 89 46 55 / 20 50 60 30 GREAT BEND 62 91 45 56 / 20 50 60 30 SALINA 63 90 52 61 / 30 50 70 40 MCPHERSON 64 90 52 60 / 30 40 70 40 COFFEYVILLE 69 88 68 72 / 20 10 40 70 CHANUTE 67 87 67 69 / 30 20 50 70 IOLA 66 87 67 69 / 40 20 60 70 PARSONS-KPPF 68 87 68 71 / 30 10 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 3:52 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 10, 7:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FUNNEL CLOUD 5 SE PIEDMONT 37.57N 96.31W
05/10/2014 ELK KS AMATEUR RADIO
0710 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.50 INCH GREENWOOD KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER TO PING PONG BALL SIZED
HAIL.
&&
VJPLocal storm report, May 10, 7:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 11 NE LATHAM 37.66N 96.50W
05/10/2014 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
GROUND IS PRETTY WELL COVERED WITH QUARTER SIZED HAIL
WHICH LASTED FOR 10 MINUTES AND JUST STOPPED.
&&
VJPSpecial weather statement, May 10, 7:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT SAT MAY 10 2014
KSZ069-110045-
BUTLER-
714 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANDOVER...OR 14 MILES EAST OF
DOWNTOWN WICHITA...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUGUSTA...TOWANDA AND BENTON.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3771 9687 3759 9708 3766 9714 3776 9715
3792 9698
TIME...MOT...LOC 0015Z 233DEG 19KT 3772 9707
BILLINGS WRIGHTLocal storm report, May 10, 7:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.75 INCH GREENWOOD KS LAW ENFORCEMENT
TIME IS BASED ON OTHER REPORTS.
&&
VJPSpecial weather statement, May 10, 7:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT SAT MAY 10 2014
KSZ083-110045-
SEDGWICK-
716 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAYSVILLE...OR 8 MILES SOUTH OF
DOWNTOWN WICHITA...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DERBY...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...EAST WICHITA AND
OAKLAWN.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3757 9750 3776 9715 3755 9715 3747 9731
3748 9741
TIME...MOT...LOC 0017Z 233DEG 19KT 3757 9735
BILLINGS WRIGHTLocal storm report, May 10, 7:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FUNNEL CLOUD 1 N SEVERY 37.64N 96.23W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS A FUNNEL NEAR THE INTERSECTION OF
KS HIGHWAY 99 AND US HIGHWAY 400.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| May 10, 7:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 10, 7:35 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 10, 7:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| May 10, 7:53 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 34 min |
| May 10, 8:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 47 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 47 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 46 min |
| May 10, 9:01 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| May 10, 9:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 10, 9:03 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 10, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 45 min |
| May 10, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| May 10, 9:53 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| May 10, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 32 min |
| May 10, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 27 min |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 46 min |
| May 10, 10:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| May 10, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 59 min |
| May 10, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 52 min |
| May 10, 11:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 53 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| May 10, 11:23 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| May 10, 11:56 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 11, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 40 min |
| May 11, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 38 min |
| May 11, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 32 min |
| May 11, 1:28 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| May 11, 3:36 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 21 hr |
| May 11, 3:40 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 43 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| May 11, 5:18 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 57 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 11, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 41 min |
| May 11, 6:41 PM CDT | Tornado Warning | ICT | Barton | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.